MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7753500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.As per image review the submitted images appear to display complaint product.Unable to identify photographic representation of complaint condition.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: canal stenosis levels implanted: c3-t1 it was reported that intra-op, the set screw broke.The product came in contact with the patient.No fragments remained inside the patient.No patient complications reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed the mas connector is broken at approximately the base of the connector hex head.The bottom portion of the implant was missing and not returned for analysis.Optical examination of the thread form did not identify thread damage on the returned portion of the implant.Optical examination of the fracture surface appears to emanate from the root of the internal thread tooth outward, is roughly parallel with the tooth angulation, with evidence of linear shear lines on the fracture surface.Witness marks and material deformation identified on the external hex, consistent with torsional overload.The location of the fracture at the base of the connector head, the fracture surface angulation relative to the thread axis, absence of thread damage and direction of shear lines are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
stacie ziemba
1800 pyramid place
memphis, TN 38132
9013963133
MDR Report Key6850972
Report Number1030489-2017-02005
Device Sequence Number1430334
Product Code KWP
UDI-Device Identifier00613994448743
UDI-Public00613994448743
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7753500
Device Catalogue Number7753500
Device Lot Number0180771W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2018
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer03/07/2018
08/11/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date04/06/2018
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale